MAUDE Adverse Event Report: Alcon Grieshaber AG Backflush Handle DSP; Instrument, Vitreous Aspiration and Cutting, AC-Powered, Accessory

Alcon Grieshaber AG Backflush Handle DSP; Instrument, Vitreous Aspiration and Cutting, AC-Powered, Accessory
Catalog Number 337.84
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected information provided in sections b.2 and h.11.\ \ upon further review, it was identified that the backflush tip could not perform aspiration during calibration of the device.Based on this assessment, the aspiration issue is not considered a reportable malfunction because a serious injury had not occurred and it is not likely that a recurrence would result in serious injury.Therefore, the previously submitted event under manufacturer mfg.Report num: (b)(4) does not meet the criteria for mdr reporting as per applicable regulations.\ \ hence, no further reports will be submitted under mfg.Report num: (b)(4).\ \ the manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A physician reported that during test, an ophthalmic tip could not perform aspiration.Details of procedure was not reported.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.\ \ the manufacturer internal reference number is: (b)(4).

Brand Name
Backflush Handle DSP
Common Device Name
Instrument, Vitreous Aspiration and Cutting, AC-Powered, Accessory
Manufacturer (Section D)
Alcon Grieshaber AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
Alcon Grieshaber AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50881103
Report Number3003398873-2026-00203
Device Sequence Number10705247
Product Code HQE
UDI-Device Identifier07612717071193
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K884043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number337.84
Device Lot Number17X0NA
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/18/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/24/2026
Date Device Manufactured01/30/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown